Utah, 2008Drought in Utah, April 1 to 30, 2008
April 1 to 30, 2008 · NWS GJT · 1 event in 1 county or zone
Long term drought continued to impact extreme northeast Utah through the month. Elsewhere, significant winter precipitation and cool spring weather resulted in decreased dryness and an end of the drought conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Long term drought continued to impact extreme northeast Utah through the month. Elsewhere, significant winter precipitation and cool spring weather resulted in decreased dryness and an end of the drought conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 31, 8:04 PM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 31, 8:04 PM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
804 PM MST MON MAR 31 2008
.UPDATED...ALLOWED WINTER STORM WARNING FOR THE CENTRAL MOUNTAINS
EXPIRE.
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
THE FINAL PIECE OF THE LATEST STORM PUSHING ACROSS WESTERN CO THIS
AFTERNOON. AREA OF CONVECTION ON THE NOSE OF THE UPPER JET SPARKED A
FEW LIGHTNING STRIKES IN W-CENTRAL CO. THIS JET WILL CONTINUE LIFTING
TO THE NE AS THE UPPER LOW SCOOTS ACROSS WY. BEST DYNAMIC AND
OROGRAPHIC LIFT WILL PERSIST THE LONGEST OVER THE NRN AND CENTRAL
MTNS NEAR THE DIVIDE LATE THIS AFTERNOON...SO WILL KEEP THE WINTER
HIGHLIGHTS GOING UNTIL 6 PM FOR CO ZONES 4/5/10/12/13. SATELLITE PICS
INDICATE SUBSIDENCE OVER UT WITH LITTLE CUMULUS DEVELOPMENT FROM SFC
HEATING IN THE COLDER AIR...WHICH WILL PUSH INTO WRN CO. WITH MAINLY
INSTABILITY SNOW SHOWERS EXPECTED TO DIE RATHER QUICKLY LATE TODAY
WITH LACK OF UPPER SUPPORT...DO NOT THINK COVERAGE AND AMTS ENOUGH TO
SUSTAIN THE HIGHLIGHTS FOR BOOKCLIFF/SAN JUANS/GRAND MESA AND WILL
CANCEL HIGHLIGHTS THESE AREAS AT ZONE ISSUANCE.
WEST THEN SW FLOW DEVELOPS TUE-WED AS A WARM ADVECTIVE PATTERN
SETS UP AHEAD OF THE NEXT STORM SYSTEM. WILL SEE INCREASING CLOUDS
CLOUDS. A FEW LIGHT SHOWERS ARE POSSIBLE OVER THE NRN AND CNTRL
MTNS. TEMPS ON THE UPSWING AS CONTINUED BREEZY CONDITIONS MIXES OUT
NIGHTTIME INVERSIONS.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
CONVERGENT SOUTHWESTERLY FLOW WILL BE OVER THE REGION WEDNESDAY
NIGHT WITH 2 SHORT WAVES PROGGED TO AFFECT THE REGION. THE FIRST ONE
IN THE SRN BRANCH EXPECTED TO PASS TO THE SOUTH INTO NEW MEXICO
AROUND MIDNIGHT. THE SECONDARY AND STRONGER SHORT WAVE COUPLED WITH
COLD ADVECTION WILL BRING SCATTERED SHOWERS TO THE REGION EARLY
THURSDAY MORNING AS WEAKISH COLD FRONT PUSHES SOUTHWARD ACROSS THE
CWA. FEEL THE BEST CHANCE OF PCPN WILL BE THURSDAY...FOCUSED OVER THE
CENTRAL MTNS. TROF PASSAGE IS EXPECTED THURSDAY NIGHT AND FLOW WILL
VEER TO THE NORTHWEST PROVIDING SOME INSTABILITY AND OROGRAPHIC
FORCING OVER THE NORTH.
HIGH PRESSURE EXPECTED TO BUILD OVER THE GRT BASIN FRIDAY BRINGING
WARMING AND DRYING BUT CONFIDENCE DEGRADES AS MODELS BEGIN
TO DIVERGE. BY SATURDAY EC AND GFS ARE COMPLETELY OUT OF PHASE WITH
THE GFS SHOWING A RIDGE OVER THE GRT BASIN WHILE THE EC HAS A
TROF. HPC GUIDANCE SHOWS A RIDGE OFF THE WEST COAST AND LONG WAVE
TROF OVER THE CNTRL US. THIS PROBABLY THE WAY TO GO WHICH SHOWS NW
FLOW THROUGH MONDAY WITH EMBEDDED WEAK WEATHER SYSTEMS. THE MOST
REALISTIC TREND WILL BE TO BROAD BRUSH WITH SCATTERED POPS MAINLY
OVER THE NORTH SATURDAY THROUGH MONDAY.
&&
.AVIATION...
WIDESPREAD MVFR AND IFR CONDITIONS AND SNOW SHOWERS WILL PERSIST
UNTIL 03Z ACROSS THE NORTHERN AND CENTRAL MOUNTAINS. SCATTERED
-SHRA/-SHSN FOR THE VALLEYS DECREASING AFTER SUNSET. GUSTY WEST TO
NORTHWEST WINDS LATE THIS AFTERNOON AND EVENING.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...JAD/NL
LONG TERM....MC
AVIATION.....JAD
Hazardous weather outlook, Mar 31, 8:09 PM MST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
809 PM MST MON MAR 31 2008
COZ001>014-017>023-UTZ022>025-027>029-011245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
809 PM MST MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...REST OF TONIGHT
LINGERING SNOW SHOWERS WILL CONTINUE NEAR THE DIVIDE AND MAINLY OVER
THE HIGHER PEAKS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL OCCUR WEDNESDAY AND
THURSDAY...WITH SIGNIFICANT ACCUMULATIONS OF SNOW POSSIBLE ACROSS
MUCH OF THE MOUNTAINS OF WESTERN COLORADO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...THOUGH SPOTTERS ARE
ENCOURAGED TO REPORT NEW SNOWFALL AND STRONG WINDS TO THE NATIONAL
WEATHER SERVICE OFFICE IN GRAND JUNCTION.
TGJT
Drought, Eastern Uinta Mountains
- When
- April 1, 1:00 AM MST to April 30, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Moderate Drought conditions diminished to a very small area of northwest Daggett County by the end of the month. For a continuation on this drought situation please see the May 2008 Storm Data publication.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, April 1 to 13, 20082 deaths · $200,000 · 1 event
- Flooding in Arkansas, April 1 to 6, 20081 death · $7.3 million · 2 events
- Flooding in Tennessee, April 1 to 13, 20081 death · $210,000 · 2 events
- Flooding in Arkansas, April 1 to 30, 2008$1.6 million · 8 events
- High Wind in Texas, April 1, 20083 injured · $135,000 · 63 kt wind · 15 events
- Flooding in Arkansas, April 1 to 24, 2008$100,000 · 2 events
- Strong Wind in Vermont, April 1 to 2, 2008$50,000 · 16 events
- Strong Wind in New York, April 1 to 2, 2008$30,000 · 9 events
- Drought in Alabama, April 1 to 30, 200830 events
- Flood in Illinois, April 1 to 24, 2008$30,000 · 1 event
- Heavy Snow in Minnesota, April 1, 200822 events
- Flood in Arkansas, April 1 to 30, 2008$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109366.